Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Apr 18, 2006, 10:09 AM MDT for 22 counties in Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2006, 10:09 AM MDT (16:09 UTC)
- Expired
- Apr 18, 2006, 1:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
All 22 counties
Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Summit County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 28 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 181613
FFWBOU
COC001-005-013-014-019-031-035-039-047-049-057-059-069-073-075-087-
093-095-115-117-121-123-181915-
BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...TEST
NATIONAL WEATHER SERVICE DENVER CO
1009 AM MDT TUE APR 18 2006
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR...
CLEAR CREEK COUNTY IN CENTRAL COLORADO
GILPIN COUNTY IN CENTRAL COLORADO
PARK COUNTY IN CENTRAL COLORADO
SUMMIT COUNTY IN CENTRAL COLORADO
ELBERT COUNTY IN EAST CENTRAL COLORADO
LINCOLN COUNTY IN EAST CENTRAL COLORADO
THIS INCLUDES THE CITY OF LIMON
GRAND COUNTY IN NORTH CENTRAL COLORADO
JACKSON COUNTY IN NORTH CENTRAL COLORADO
LARIMER COUNTY IN NORTH CENTRAL COLORADO
THIS INCLUDES THE CITY OF FORT COLLINS
ADAMS COUNTY IN NORTHEAST COLORADO
ARAPAHOE COUNTY IN NORTHEAST COLORADO
BOULDER COUNTY IN NORTHEAST COLORADO
BROOMFIELD COUNTY IN NORTHEAST COLORADO
DENVER COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF DENVER
DOUGLAS COUNTY IN NORTHEAST COLORADO
JEFFERSON COUNTY IN NORTHEAST COLORADO
LOGAN COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF STERLING
MORGAN COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF FORT MORGAN
NORTHWESTERN PHILLIPS COUNTY IN NORTHEAST COLORADO
SEDGWICK COUNTY IN NORTHEAST COLORADO
WASHINGTON COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF AKRON
WELD COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF GREELEY
* UNTIL 115 PM MDT
* THIS IS A TEST MESSAGE.
* THIS IS A TEST MESSAGE. LOCATIONS IN THE WARNING INCLUDE BUT ARE
NOT LIMITED TO PINE JUNCTION...CASTLE PINES...WOODROW...WOODLIN
SCHOOL...WINTER PARK...WINDSOR...WILLIAMS FORK RESERVOIR...
WILLARD...WILKERSON PASS...WIGGINS...WHITE RANCH OPEN SPACE...
WESTPLAINS...WELLINGTON LAKE...WELLINGTON...WELDONA...WATKINS...
WARD...WALDEN...VIRGINIA DALE...TWIN BUTTES...TWELVE-MILE CORNER...
TRAIL RIDGE...TOLLAND...TINY TOWN...TIMNATH...THURMAN...THE
PINERY...TEDS PLACE...TARRYALL RESERVOIR...TABERNASH...SURREY
RIDGE...SUPERIOR...STRASBURG...STONEHAM...ST PETERSBURG...ST MARYS
GLACIER...SPRUCEWOOD...SOUTH PLATTE...SNYDER...SILVERTHORNE...
SILVER PLUME...SHERIDAN...SHAWNEE...SHAMROCK...SEVERANCE...
SEDGWICK...SEDALIA...RUSTIC...ROXBOROUGH PARK...ROLLINSVILLE...
ROLLINS PASS...ROGGEN...ROCKY FLATS...ROCKPORT...RIVERSIDE
RESERVOIR...RED ROCKS PARK...RED HILL PASS...RED FEATHER LAKES...
RAYMOND...RAND...PURCELL...PUNKIN CENTER...PROSPECT VALLEY...
PROCTOR...PREWITT RESERVOIR...POUDRE PARK...PONDEROSA PARK...
PLATTEVILLE...PLATNER...PINGREE PARK...PINECLIFFE...PINE...PINE
GROVE...PIERCE...PERRY PARK...PEETZ...PEACEFUL VALLEY...PAWNEE
PASS...PAWNEE BUTTES...PARSHALL...PARKER...PADRONI...OTIS...
ORCHARD...NUNN...NORTH STERLING RESERVOIR...NIWOT...NEW RAYMER...
NEDERLAND...NATURAL FORT REST AREA...MT EVANS...MT AUDUBON...
MORRISON...MISHOWAKA...MILTON RESERVOIR...MILLIKEN...MIDWAY...
MERINO...MEEKER PARK...MEAD...MATHESON...MASONVILLE...MARKS
BUTTE...MANILA VILLAGE...LYONS...LUCERNE...LOVELAND PASS...
LOVELAND...LOUVIERS...LOUISVILLE...LONGS PEAK...LONGS PEAK...LONE
STAR...LOGAN CORNERS...LOG LANE VILLAGE...LOCHBUIE...LIVERMORE...
LINDON...LIMON...LEADER...LAST CHANCE...LARKSPUR...LAFAYETTE...LA
SALLE...KUTCH...KITTREDGE...KIOWA...KEYSTONE...KERSEY...KEOTA...
KENOSHA PASS...KEENESBURG...KARVAL...JOLLY RANCH...JOHNSTOWN...
JEFFERSON...JAMESTOWN...JACKSON RESERVOIR...INDIAN HILLS...ILIFF...
IDLEDALE...IDAHO SPRINGS...HUGO...HUDSON...HOYT...HOT SULPHUR
SPRINGS...HILLROSE...HIGHLANDS RANCH...HIGHLAND PARK...HEREFORD...
HAXTUN...HARTSEL...HARRIS PARK...HARMONY...GUANELLA PASS...
GROVER...GREENWOOD VILLAGE...GRANT...GRAND LAKE...GRANBY...GOULD...
GOODRICH...GOLD HILL...GLENDEVEY...GLEN HAVEN...GILL...GILCREST...
GEORGETOWN...GENOA...GARY...GALETON...FRISCO...FREDERICK...
FRASER...FRANKTOWN...FOUR CORNERS...FORT MORGAN...FORT LUPTON...
FORDER...FLOYD HILL...FLEMING...FIRESTONE...FEDERAL HEIGHTS...
FAIRPLAY...FAIRFIELD...EVERGREEN...EVANS...ESTES PARK...ERIE...
EMPIRE...ELKDALE...ELIZABETH...ELDORADO SPRINGS...ELDORA...
ELBERT...ELBA...ECHO LAKE...EATON...EAST PORTAL...DUMONT...DRAKE...
DILLON...DEVILS HEAD...DEVILS HEAD...DENVER INTERNATIONAL AIRP...
DEER TRAIL...DECKERS...DACONO...CROOK...COWDREY...COUNTRY
GARDENS...COPPER MOUNTAIN...COPE...CONIFER...COMO...COALMONT...
CHEESMAN RESERVOIR...CHATFIELD RESERVOIR...CENTRAL CITY...CASTLE
ROCK...CARR...CAMERON PASS...BYERS...BURDETT...BUFFALO CREEK...
BUCKLEY AFB...BUCKHORN MOUNTAIN...BRUSH...BROWNLEE...BROOKVALE...
BRIGHTON...BRIGGSDALE...BRECKENRIDGE...BRAINARD LAKE...BOYERO...
BLUE VALLEY...BLUE RIVER...BLACK HAWK...BEVERLY HILLS...BERTHOUD
PASS...BERTHOUD FALLS...BERTHOUD...BERGEN PARK...BENNETT...
BELLVUE...BARR LAKE...BARNESVILLE...BAKERVILLE...BAILEY...AULT...
ATWOOD...ASPEN SPRINGS...ASPEN PARK...ARRIBA...ARICKAREE SCHOOL...
ARAPAHOE PEAK...ARAPAHOE PARK...ANTON...ANTERO RESERVOIR...ANTELOPE
SPRINGS...ALMA...ALLENSPARK...AKRON...AGATE...ADENA SCHOOL...
ADENA...11-MILE CANYON RESERVOIR...DENVER INTERNATIONAL AIRPORT...
CENTENNIAL...WHEAT RIDGE...WESTMINSTER...THORNTON...STERLING...
NORTHGLENN...LONGMONT...LITTLETON...LAKEWOOD...GREELEY...GOLDEN...
FORT COLLINS...ENGLEWOOD...DENVER...COMMERCE CITY...BROOMFIELD...
BOULDER...AURORA AND ARVADA.
THIS IS A TEST MESSAGE FOR COLORADO SEVERE WEATHER AWARENESS WEEK.
THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.
LAT...LON 3927 10609 3875 10584 3876 10538 3916 10541
3916 10400 3866 10398 3859 10330 3961 10316
3961 10286 4039 10280 4094 10217 4095 10657
4038 10646
$$
RTGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 5:30 AM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 18, 5:30 AM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 530 AM MDT TUE APR 18 2006 .UPDATE...BASED ON REPORTS OF LITTLE OR NO SNOWFALL IN SUMMIT COUNTY AND SATELLITE TRENDS...DECIDED TO DROP THE SNOW ADVISORY IN ZONE 34. STILL EXPECTING SOME SHOWERS BUT THE BEST OF IT SHOULD STAY FURTHER NORTH. .SHORT TERM DISCUSSION...CURRENT STORM NOT ALL IN ONE PIECE. MAIN VORTICITY MAXIMA HAS SWUNG THROUGH WYOMING...WITH A SECONDARY CENTER NEAR THE NW CORNER OF COLORADO. SURFACE WIND SHIFT HAS RACED OUT WITH THE FIRST FEATURE...AND DRIER LOW LEVEL AIR IS JUST STARTING TO ARRIVE. THE REAL COOLING ALOFT APPEARS TO BE BACK TOWARD THE SECOND FEATURE...AND CONVECTIVE CLOUDS HAVE BEEN DEVELOPING ALONG THE COLORADO/WYOMING BORDER THE LAST FEW HOURS. AT LOW LEVELS WE WILL WIND UP WITH A STRONG LOW DEVELOPING OVER THE DAKOTAS...WITH SURFACE RIDGING ACROSS NORTHERN COLORADO. THIS WILL RESTRAIN THE WINDS AS THEY WILL BE TRYING TO TURN INTO THE DAKOTAS LOW. NOT REALLY MUCH OF A SURFACE ISALLOBARIC PATTERN AS THAT ALREADY WENT PAST LAST NIGHT...WE WILL SEE AN INCREASE MORE DUE TO MIXING DOWN AS WE DESTABILIZE THIS MORNING. I WILL DROP THE HIGH WIND WATCH...THOUGH THE SUSTAINED WINDS COULD STILL GET INTO THE 30S NEAR THE NORTHERN BORDER WITH A BETTER GRADIENT AND LESS BLOCKING FROM THE MOUNTAINS. MOISTURE WILL BE MAINLY NORTH OF OUR AREA...AND A MORE WESTERLY DIRECTION WILL HELP HOLD IT THERE SO BACKED OFF ON POPS AND CLOUDS ESPECIALLY ACROSS THE SOUTH. THOUGHT ABOUT DROPPING THE SNOW ADVISORY AT LEAST FOR ZONE 34 BUT THERE WILL BE A DEEPENING UNSTABLE LAYER...JUST A QUESTION OF WHERE THE MOISTURE WILL BE TOO LIMITED. SNOTELS HINTING AT 2-5 INCHES SO FAR IN THE NORTH WITH A FEW MORE EXPECTED DURING THE DAY...SO I WILL STICK WITH THE ADVISORY. CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING IN MOST AREAS...THOUGH WINDS COULD HOLD IT UP SOME ON THE PLAINS. CURRENT FORECAST AT BIT ABOVE GUIDANCE LOOKS FINE. .LONG TERM DISCUSSION...A GENERALLY BENIGN WEATHER PATTERN FOR DAYS 2 THROUGH 7 OF THE FORECAST PACKAGE THIS TIME AROUND. UPPER LEVEL RIDGING OVER COLORADO WILL GRADUALLLY STRENGTHEN THROUGH THE FORECAST PERIOD AS AN UPPER LEVEL LOW STALLS OVER THE GREAT LAKES REGION. THE UPPER AIR PATTERN ACROSS THE COUNTRY WILL BE GENERALLY BLOCKED THROUGH ABOUT NEXT MONDAY AS THE GREAT LAKES UPPER LOW IS HELD IN PLACE BY AN OMEGA BLOCK OVER THE EASTERN U.S. AND WESTERN ATLANTIC. BACK HERE IN COLORADO...WE WILL BE LEFT WITH A GENERALLY DRY AIRMASS EXCEPT FOR SOME UPPER LEVEL MOISTURE ROTATING AROUND THE WESTERN PERIPHERY OF THE GREAT LAKES LOW AT TIMES. TEMPERATURES WILL GRADUALLY WARM THROUGH THE PERIOD...GENERALLY THROUGH A MODERATION OF THE AIRMASS RATHER THAN ANY STRONG PERIODS OF WARM ADVECTION. BY FRIDAY AND THEN THROUGH THE WEEKEND...TEMPERATURES ON THE PLAINS SHOULD BE AROUND THE 70 DEGREE MARK. THE NEXT OPPORTUNITY FOR PRECIPITATION IN THE FORECAST AREA APPEARS TO BE NEXT MONDAY OR TUESDAY...AS AN UPPER LOW FROM THE PACIFIC NORTHWEST DIGS INTO THE GREAT BASIN AND EVENTUALLY EJECTS ACROSS COLORADO. ONE THING TO KEEP AN EYE ON OVER THE WEEKEND WILL BE WHETHER THE SURFACE PRESSURE PATTERN ALLOWS GULF MOISTURE TO ENTER COLORADO FROM THE SOUTHEAST UNDER THE WEAK UPPER LEVEL RIDGING THAT WILL BE PRESENT. RECENT GFS SOLUTIONS HAVE BEEN HINTING AT THIS...BUT IT IS TOO EARLY TO MAKE ANY COMMITMENT TO A MOIST FORECAST AT THIS TIME. && .BOU WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY THROUGH 4 PM FOR THE NCNTRL MTNS ZONES 31 AND 33. && GIMMESTAD/KDRBY
Hazardous weather outlook, Apr 18, 5:47 AM MDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 547 AM MDT TUE APR 18 2006 COZ030>051-181700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 547 AM MDT TUE APR 18 2006 ...SNOW ADVISORY HIGHER MOUNTAINS NORTH OF BERTHOUD PASS UNTIL 4 PM MDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL CONTINUE IN THE NORTHERN COLORADO MOUNTAINS THROUGH TODAY...THEN DIMINISH TONIGHT. THE SNOW WILL BE HEAVIEST NEAR THE WYOMING BORDER WHERE UP TO 4 INCHES OF ADDITIONAL SNOW MAY FALL TODAY. ISOLATED RAIN AND SNOW SHOWERS ARE ALSO POSSIBLE ON THE PLAINS NEAR THE NORTHERN BORDER. ELSEWHERE THE MAIN WEATHER FEATURES WILL BE COLDER TEMPERATURES AND WIND. WEST WINDS GUSTING IN THE 40 TO 50 MPH RANGE WILL BE COMMON BY THIS AFTERNOON. TEMPERATURES WILL BE 20 TO 30 DEGREES COLDER THAN YESTERDAY. THE SHOWERS WILL END THIS EVENING WITH DIMINISHING WINDS. A STRONG LOW PRESSURE SYSTEM MOVING FROM WYOMING INTO THE DAKOTAS WILL PRODUCE THE SHOWERS AND COLDER WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/DANKERS
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.